okay i do have a hydrocodone addiction and i hate it!!!! but for some reason my legs really hurt, not my knees but from there down and stops right before it gets to my ankles. i seem very healthy and have told my doctor about it and he had me do exercises to see if they are okay and thay are. last night around 6pm i took my last two. i woke up at 10am and i was fine as time went on my legs started hurting so bad, it got to the point i could not sit, i had to walk because thats eases it a little bit. at 1pm i caved and got my script filled and 2 hours later i am fine.....what do i do?
Restless Leg Syndrome is a withdrawl symptom from opiates. It should only be bad when you are lying down though. Does it seem to happen more when you are out of pills. You may also need potassium. If its low you can get muscle twitches. Try eating banannas and drinking sports drinks high in potassium. Best advise I can give is to forget about the problem with your legs and work on the more serious problem...your addiction. Are you concidering quitting. We are here to help you if you are. God bless. Corey
Yes that would be restless leg syndrome it is going to be bad for about a week but you can push threw it . tonic water can help ,exercise ,zanaflex is a muscle relaxer you can get from a doctor that will help .. Heating pads or a electric blanket helps .I will tell you this the longer you take the hydro the harder it going to be when you get off .I would try again flush your script and start over ....Also recovery care is very important aa or na is one choice or a addiction therapist but you are going to need something .Good luck..
Hi Kalie that could be due to a few things lack of iron, potassium.. in my journals is foods to eat and information on relieving RLS.. I hope this helps you.. also they have a product out called hyland restful leg.. We all have a reason to use. try finding relief for the rls instead of feeding a addiction because it only gets worse and it will take more and more pills to get relief while your life spirals out of control.. I wish you well on your journey.. lesa
It sounds exactly like RLS to me too.When you quit last time where you getting exercise.I found the less I did in a day the worse the RLS was for me when it came time to sleep.There are also people who suffer from RLS not associated with w/ds.Perhaps taking the hydro is why you're not having the discomfort from the RLS.Once you stop the symptoms kick in and are more intense because of the w/d's.Clonoidine is not used for the RLS and sometimes some muscle relaxers don't bring that much relief.The doctor can prescribe you medication specifically used to treat RLS.In any case Avis is right,the longer you take the hydro the harder it's going to be when you stop.The choice is yours,just know that we are here to help you when you are ready.All the best...Kim
i was literally just bout 2 ask if people could get rls without having ever taken pills or w/ds cause i no a person that gets it and i found it strange for her to have that but she said she never took anythng so why do people who never took pills get rls???
I'm sure there are people here that know the answer to that question,unfortunatley I'm not one of them.LOL I only know you can suffer from RLS not associated with w/ds because I have 2 members of my family that do.Oh and I just remembered,Requip[sp?] is the new med that my cousin just started taking not to long ago and it's working great for her.I'm sure someone will come along that can answer your question.....Peace...Kim
thanks im just curious cause i just started hanging out with thsi girl and havent told het but when she tells me shes havn bad day het legs hurt all i keeo thnkn is well u no what i thnk its from cause im a adict but i really dont thnk thats her problem so i was just wondering thanks.
JT- yes RLS happens alot in "Normal people" too, lol. Ive had RLS for years as had my mom, sister and aunt. I know lots of people who have it. it was particularly bad for me during my pregnancies and is common to happen in pregnant women. BTW I see a lot of people here mentioning legs hurting. To me, that is a seperate symptom. I dont associate pain with RLS. RLS to me is just what the acronym stands for.....Restless Leg Syndrome. My legs wont stop that twitching, creepy crawling sensation, make me kick and stretch them constantly when trying to sleep...
if i could get rid of the rls...i know i could quit the pills. but another question, when i was a baby my mom said my bones in my lower legs did not grow right so i had wear braces on them for over a year. is it posible as i get older they could be trying to move back the way they first grew? is that posible? could that be where my pain comes from?
RLS is one of the worst symptoms for me as well. Thank you for posting this because I am at almost 6 days off oc, and my legs have been kiiilliiiing me. I picked up this Hyland's "Leg Cramps" with quinine, It eases the pain a bit but honestly not helping all that much. The single thing I found MOST helps RLS is exercise. You need to get all that energy out of your legs, and then really stretch it out. Also taking long hot showers right before bed does wonders to calm me down. I have also found quite a bit of solace in smoking joints, while it does not all that much for the pain, you'd be surprised how well it works to take your mind off what you're going through. You may even find some humor in your suffering, I have. So thats it, listen to your pumpup Ipod mix, work your legs out as much as you can, STRETCH, smoke a doobie, take a hot shower... The worst will be over soon.
RLS and a lack of sleep are certainly the worst symptoms of withdrawal. While the main symptoms will cease in a few days time, the lack of sleep and RLS can last weeks. I kept logs of my efforts to quit, and getting just a couple hours of sleep during the first 3 or 4 days was a blessing. That said, Benadryl and short periods of exercise will help immensley after the worst symptoms have subsided in 3 or 4 days. I always knew I was getting better when my appetite returned. usually around day 5. At that juncture, sleep aids and RLS aides were far more likely to help.
opiates robs your body of potassium. im not saying taking potassium supplements is going to cure you or that there might not be something else wrong, but do get some potassium into your system right away. if it's a potassium def. you should start seeing some improvement in a week or so. best of luck. god bless, christina
oh, also magnesium is good for leg cramps. Epsom Saltz (sp?) will force magnesium into your muscles if you put some in a hot bath and soak in it. you should see some good improvement. any time i get muscle cramps i soak in a hot bath with Epsom Saltz and it feels great!!
i just went from 24 oxycodone to 0 . i took my last dose sunday at 2 p,m i thought i couldnt do it mainly do to my rhrashing leggs. i did every thing i knew to do. i think the potassium helped because i finally fell asleep after taking 3x the daily dose.i sat in a hot bath kicking and crying and thrashing for half an hour. its horrible. i followed the thomas recipe and even the klonopin didnt keep me from the thrashing legg syndrome. today however right now i feel okay my legg s are not going crazy. try potassium. my prayers are with you. i dont know if i could do this if i had rls 24/7. i only got itat night. keep trying.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.